Alert archive / New York / Frost Advisories in 2014

Frost Advisory 9, NWS Albany, NY

October 10, 20145 counties in New York

NWS Albany, NY issued this frost advisory at Oct 10, 2014, 2:54 PM EDT for 5 counties in New York. It took effect at Oct 11, 2014, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 2:54 PM EDT (18:54 UTC)
In effect from
Oct 11, 2014, 2:00 AM EDT
Expired
Oct 10, 2014, 9:12 PM EDT
In force
Issued by
NWS Albany, NY

Counties Fulton County, NY, Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 67 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WWUS71 KALY 101854
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT FRI OCT 10 2014

NYZ039-041-043-054-083-084-111300-
/O.NEW.KALY.FR.Y.0009.141011T0600Z-141011T1300Z/
SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
254 PM EDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* LOCATIONS...LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS AND
  SOUTHERN FULTON COUNTY.

* HAZARDS...AREAS OF FROST

* TEMPERATURES...LOWS IN THE MID 30S. 

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
915 
WWUS71 KALY 110112
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
912 PM EDT FRI OCT 10 2014


NYZ039-041-043-054-083-084-110215-
/O.CAN.KALY.FR.Y.0009.141011T0600Z-141011T1300Z/
SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
912 PM EDT FRI OCT 10 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST
ADVISORY FOR THE LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS
AND SOUTHERN FULTON COUNTY.

CLOUDS HAVE INCREASED ACROSS THE REGION AND TEMPERATURES ARE NOT
EXPECTED TO DROP AS LOW AS PREVIOUSLY FORECAST. THEREFORE...THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:52 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 10, 1:52 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT FRI OCT 10 2014

.SYNOPSIS...
FAIR WEATHER WITH SEASONABLE TEMPERATURES TODAY AS HIGH PRESSURE
DOMINATES. AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL
HAVE SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA
OF LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL
TO OUR SOUTH. HIGH PRESSURE WILL BUILD BACK IN SATURDAY NIGHT AND
SLIDE EASTWARD ACROSS THE REGION SUNDAY. THE WEATHER WILL BECOME
UNSETTLED NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES
AND MOVES ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1215 PM EDT...HIGH PRESSURE AT THE SURFACE WILL HOLD ON FOR
ANOTHER DAY FOR MOST OF NY AND NEW ENGLAND. WHILE ALOFT A SHORT
WAVE TROUGH WILL SHARPEN AS IT APPROACHES THE GREAT LAKES REGION.
AT THE SURFACE A LOW WILL FORM OVER THE TENNESSEE VALLEY ALONG
STALLED FRONTAL BOUNDARY. CLOUDS WILL BE IN THE INCREASE TODAY
WITH SEASONABLE TEMPERATURES.

SOME LAKE EFFECT ISOLD-SCT SHOWERS WILL CONTINUE DUE TO WEAK
DISTURBANCES IN THE W/NW FLOW TAPPING LAKE MOISTURE. THE BEST CHC
OF SHOWERS WILL BE OVER THE WRN DACKS / NRN HERKIMER...AND
HAMILTON COUNTIES/. TEMPS LOOK ON TRACK WITH JUST SOME MINOR
ADJUSTMENTS WITH THE T/TD/RH/APPARENT TEMP TRENDS.

THE SURFACE LOW WILL STRENGTHEN SOME AS IT HEADS EASTWARD ALONG THE
BOUNDARY TONIGHT AS THE SHORT WAVE TROUGH SHARPENS. THE LOW SHOULD
BE HEADING OFF THE MID ATLANTIC COAST AROUND 12Z/SATURDAY. THE
GUIDANCE IS VERY GOOD AGREEMENT THAT THE SOUTHERN MOST PORTION OF
THE FORECAST AREA WILL GET RAINFALL. HAVE LIKELY POPS ACROSS FOR
LITCHFIELD... DUTCHESS AND ULSTER COUNTIES WITH CHANCE POPS
ACROSS GREENE...COLUMBIA AND BERKSHIRES COUNTIES. THE BULK OF THE
RAINFALL WILL OCCUR BETWEEN MIDNIGHT AND SUNRISE AND BE FAIRLY LIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE LOW WILL HEAD OFF TO THE NORTHEAST PASSING JUST SOUTH OF CAPE
COD EARLY SATURDAY AFTERNOON TAKING THE RAIN WITH IT. THE SHORT
WAVE TROUGH WILL SWING THROUGH DURING THE AFTERNOON AND EVENING.

IT WILL GET CHILLY SATURDAY NIGHT IN THE WAKE OF THE LOW AND SHORT
WAVE TROUGH WITH RIDGING BUILDING IN AT THE SURFACE AND ALOFT. WINDS
WILL DIMINISH AND SKIES CLEAR SETTING THE STAGE FOR GOOD RADIATIONAL
COOLING. THE 850 MB ZERO DEGREE ISOTHERM IS EXPECTED TO APPROACH THE
THE MID HUDSON VALLEY. AREAS OF FROST EXPECTED...WILL KEEP
MENTION IN OUR HAZARDOUS WEATHER OUTLOOK FOR THOSE AREAS WHERE THE
GROWING SEASON IS STILL ONGOING...MAINLY VALLEYS AND LITCHFIELD
COUNTY.

NICE DAY SUNDAY AS THE SURFACE HIGH WILL SLIDE EASTWARD PASSING
OVER THE REGION. THE HIGH WILL SHIFT OFFSHORE SUNDAY NIGHT WITH
THE UPPER RIDGE AXIS CRESTING OVER THE REGION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A HIGHLY AMPLIFIED PATTERN AT 500 HPA WILL BE SETTING UP ACROSS THE
EASTERN PART OF NORTH AMERICA DURING THE EARLY TO MID PORTION OF
NEXT WEEK.

STRONG RIDGING WILL BECOME ESTABLISHED JUST OFF THE EASTERN SEABOARD
FOR MONDAY/TUESDAY...WHILE A DEEP TROUGH DIGS ACROSS THE MISSISSIPPI
AND OHIO RIVER VALLEYS. THE MODELS CONTINUE TO BE UNCLEAR IN EXACTLY
HOW QUICKLY THIS TROUGH PROGRESSES EASTWARD...AS THE 00Z ECMWF
CONTINUES TO BE MUCH SLOWER AND CLOSED OFF WITH THE 500 HPA LOW OVER
THE MIDWEST.

IN EITHER CASE...TEMPERATURES WILL BE GRADUALLY WARMING UP BETWEEN
MONDAY AND TUESDAY. WITH THE SFC WARM FRONT PASSING THROUGH THE AREA
ON MONDAY...TEMPS LOOK TO BE IN THE 60S. BY TUESDAY...HIGH TEMPS IN
VALLEY AREAS LOOK TO REACH THE LOW TO MID 70S.  DESPITE THE BEST
FORCING STILL WELL WEST OF THE AREA...THE DEEP SOUTHERLY FLOW AT ALL
LEVELS WILL TRANSPORT PLENTY OF MOISTURE INTO THE AREA. THIS WILL
ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS FOR MONDAY AND
TUESDAY...ALONG WITH PLENTY OF CLOUD COVER.

THE UPPER TROUGH UPSTREAM OF THE REGION LOOKS TO PROGRESS FAR ENOUGH
EASTWARD TO ALLOW A SFC COLD FRONT TO MOVE THROUGH THE AREA AT SOME
POINT ON WEDNESDAY. AGAIN...THE GFS IS A LITTLE FASTER THAN THE
ECMWF WITH THIS FEATURE....BUT IT LOOKS LIKE A BAND OF RAIN SHOWERS
PRECEDING THE FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA. WITH
PLENTY OF MOISTURE IN PLACE AND A STRONG LOW LEVEL JET IN PLACE...A
PERIOD OF HEAVY AND GUSTY SHOWERS IS POSSIBLE JUST AHEAD OF THE SFC
BOUNDARY.  TEMPS WILL CONTINUE TO BE WARM AHEAD OF THE FRONT ON
WEDNESDAY WITH MID TO UPPER 60S FOR MANY AREAS.

DESPITE BEING BEHIND THE COLD FRONT...THERE STILL WILL BE A THREAT
FOR RAIN SHOWERS INTO THURSDAY...AS THE MAIN 500 HPA LOW WILL BE
NEARBY THE AREA. THE GFS HAS THE UPPER LOW JUST NORTH OF OUR AREA ON
THURSDAY...WHILE THE ECMWF IS STILL WEST OF THE REGION. THESE MODEL
DIFFERENCES WILL LIKELY BE RESOLVED AS WE GET CLOSER IN TIME.  TEMPS
WILL BE COOLER THAN RECENT DAYS...WITH MORE SEASONABLE HIGHS IN THE
UPPER 50S TO LOW 60S EXPECTED FOR THURSDAY. WHEN CLOUD COVER BREAKS
FOR CLEARING WILL DEPEND ON JUST HOW QUICKLY THE UPPER LEVEL LOW
MOVES AWAY FROM THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE AWAY FROM THE REGION THIS AFTERNOON. LOW
PRESSURE MOVING FROM THE OHIO VALLEY TO THE MID ATLANTIC COAST
ALONG A FRONTAL BOUNDARY WILL BRING SOME LIGHT RAINFALL TO THE
MID HUDSON VALLEY AND SW NEW ENGLAND OVERNIGHT INTO SATURDAY
MORNING. HIGH PRESSURE WILL RETURN FOR SATURDAY AFTERNOON INTO
SUNDAY.

SOME MID AND HIGH CLOUDS WILL INCREASE FROM THE SOUTH THE
REMAINDER OF THE AFTERNOON INTO TONIGHT FOR KPOU...AND LOCATIONS
FURTHER NORTH. THE STRATOCUMULUS ASSOCIATED WITH A WEAK UPPER
LEVEL DISTURBANCE WILL DISSIPATE OVER KGFL/KALB AND KPSF LATER
THIS AFTERNOON.  CIGS ARE GENERALLY IN THE 4-6 KFT AGL RANGE.

AS THE CLOUDS THICKEN AND LOWER OVERNIGHT...SOME LIGHT RAIN OR
SPOTTY SHOWERS WILL MOVE INTO KPOU...AND PERHAPS KPSF BTWN 09Z-
14Z/SAT. CIGS/VSBYS MAY BRIEFLY REACH THE MVFR LEVELS AT KPOU.
EXPECT VFR CONDITIONS TO DOMINATE FURTHER NORTH. THE CLOUDS WILL
BEGIN TO ERODE SATURDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM
MOVES AWAY FROM THE SRN NEW ENGLAND COAST.

THE WINDS WILL BE FROM THE WEST TO SOUTHWEST AT LESS THAN 10 KTS
THIS AFTERNOON...BEFORE BECOMING LIGHT TO CALM TONIGHT. EXPECT N
TO NE WINDS AT LESS THAN 7 KTS LATE TOMORROW MORNING.

OUTLOOK... SAT NIGHT-SUN NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
COLUMBUS DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
MONDAY NIGHT-WED: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
FAIR WEATHER WITH SEASONABLE TEMPERATURES TODAY AS HIGH PRESSURE
DOMINATES. AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL
HAVE SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA
OF LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL
TO OUR SOUTH. HIGH PRESSURE WILL BUILD BACK IN SATURDAY NIGHT AND
SLIDE EASTWARD ACROSS THE REGION SUNDAY. THE WEATHER WILL BECOME
UNSETTLED NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES
AND MOVES ACROSS THE REGION.

MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 35 TO 45 PERCENT
THIS AFTERNOON WITH HIGHER VALUES IN THE SOUTHERN ADIRONDACKS. A
RECOVERY TO 80 TO NEAR 100 PERCENT IS EXPECTED TONIGHT. MINIMUM
VALUES OF 45 TO 55 PERCENT ARE EXPECTED SATURDAY AFTERNOON...WITH A
RECOVERY OF 90 TO NEAR 100 PERCENT AT NIGHT.

&&

.HYDROLOGY...
NO HYDROLOGY ISSUES ARE EXPECTED THROUGH EARLY NEXT WEEK.

AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL HAVE
SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA OF
LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL
TO OUR SOUTH. FAIR WEATHER RETURNS FOR SUNDAY AND SUNDAY NIGHT.
NEEDED RAINFALL EXPECTED AS THE WEATHER BECOMES UNSETTLED NEXT
WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES AND MOVES
ACROSS THE REGION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Oct 10, 5:07 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
507 AM EDT FRI OCT 10 2014

CTZ001-013-NYZ038>041-043-049-050-052>054-059>061-064>066-083-084-
VTZ015-111100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
507 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY...MID HUDSON VALLEY...TACONICS
AND FOR EASTERN WINDHAM AND LITCHFIELD COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF FROST ARE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-042-047-048-051-058-063-082-VTZ013-014-111100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
507 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...EASTERN
CATSKILLS...BERKSHIRES...AND FOR BENNINGTON AND WESTERN WINDHAM COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.